HUSCAP logo Hokkaido Univ. logo

Hokkaido University Collection of Scholarly and Academic Papers >
Graduate School of Science / Faculty of Science >
Hokkaido University Preprint Series in Mathematics >

Existence of asymmetric Burgers vortices and their asymptotic behavior at large circulations

Files in This Item:
pre896.pdf250.75 kBPDFView/Open
Please use this identifier to cite or link to this item:http://doi.org/10.14943/84046

Title: Existence of asymmetric Burgers vortices and their asymptotic behavior at large circulations
Authors: Maekawa, Yasunori Browse this author
Issue Date: 2008
Journal Title: Hokkaido University Preprint Series in Mathematics
Volume: 896
Start Page: 1
End Page: 34
Abstract: The asymmetric Burgers vortices are vortex solutions to the three dimensional stationary Navier-Stokes equations for viscous incompressible fluids in the presence of an asymmetric background straining flow. The asymmetry of the straining flow is expressed by a non-negative parameter less than $1$. The Burgers vortices have been used as a model which expresses tube-like structures of concentrated vorticity fields in turbulence, and they are numerically well investigated especially in the case of large circulation numbers. However, their existence was proved mathematically only when either the asymmetry of the straining flow is not so strong or the circulation number is sufficiently small. In this paper we prove the existence of asymmetric Burgers vortices for all circulation numbers and each asymmetry parameter less than $1$. We also obtain their asymptotic expansion at large circulation numbers, which gives an explanation for a symmetrizing effect by a fast rotation.
Type: bulletin (article)
URI: http://hdl.handle.net/2115/69705
Appears in Collections:理学院・理学研究院 (Graduate School of Science / Faculty of Science) > Hokkaido University Preprint Series in Mathematics

Submitter: 数学紀要登録作業用

Export metadata:

OAI-PMH ( junii2 , jpcoar )


 

Feedback - Hokkaido University